Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 536, NWS St. Louis, MO

November 29, 2006Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 29, 2006, 9:26 AM CST for Moniteau County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2006, 9:26 AM CST (15:26 UTC)
Expired
Nov 29, 2006, 10:00 AM CST
In force
34 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 142 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 291526
SVRLSX
MOC135-291600-
/O.NEW.KLSX.SV.W.0536.061129T1526Z-061129T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
926 AM CST WED NOV 29 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 1000 AM CST

* AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TIPTON...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALIFORNIA...
  JAMESTOWN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3873 9284 3853 9278 3851 9247 3873 9238
      3890 9249

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 291601
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CST WED NOV 29 2006

MOC135-291608-
/O.EXP.KLSX.SV.W.0536.000000T0000Z-061129T1600Z/
MONITEAU MO-
958 AM CST WED NOV 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY EXPIRES AT
1000 AM CST...

THE SEVERE THUNDERSTORM THAT HAS PROMPTED THE WARNING FOR MONITEAU 
HAS EXPIRED AND MOVED OUT OF THE COUNTY. OTHER STRONG THUNDERSTORMS 
OVER SOUTHWESTERN MISSOURI WILL BE CLOSELY MONITORED AS THEY MOVE 
INTO CENTRAL SECTIONS OF THE STATE. 


LAT...LON 3873 9284 3853 9278 3851 9247 3873 9238
      3890 9249

$$
PRZYBYLINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 4:45 AM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Nov 29, 4:45 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
445 AM CST WED NOV 29 2006

.DISCUSSION...
...MAJOR WINTER STORM WILL BEGIN TO AFFECT REGION TONIGHT...

MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT ON LARGE SCALE
FEATURES CONCERNING THE COLD FRONT AND DEVELOPING WINTER STORM
SCENARIO...BUT STILL EXHIBIT SOME DIFFERENCES IN THE DETAILS.

COLD FRONT CURRENTLY EXTENDS FROM NEAR PLEASANT HILL TO KIRKSVILLE
WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE
FRONT.

STILL BELIEVE NAM IS BEST MODEL TO FOLLOW WHEN FOCUSING ON
THERMODYNAMICS OF THE LOWEST LEVELS OF THE ATMOSPHERE AND HAVE
THEREFORE FOLLOWED ITS TIMING OF THE FRONT AND FREEZING LINE ACROSS
THE CWA AS WELL AS TURNOVER TO SNOW.

THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE CWA DURING
THE NEXT 24 HOURS...USHERING IN THE COLDEST AIR OF THE SEASON. RAIN
WILL BEGIN TO FREEZE ON ELEVATED SURFACES ACROSS NORTHWEST SECTIONS
OF THE CWA AS EARLY AS THIS EVENING WITH FREEZING RAIN BECOMING
LIKELY ACROSS PARTS OF CENTRAL MISSOURI AFTER MIDNIGHT.

FREEZING LINE TO MOVE THROUGH ST. LOUIS METRO AREA AROUND 8 AM ON
THURSDAY WITH THE ENTIRE CWA BELOW FREEZING BY THE LATE AFTERNOON.
AS THE COLD AIR DEEPENS...THE RAIN WILL BEGIN TO MIX WITH SLEET AND
EVENTUALLY TURN TO ALL SNOW BY THURSDAY EVENING. SIGNIFICANT ICE
ACCUMULATIONS...ESPECIALLY ON ELEVATED SURFACES SUCH AS TREES AND
POWERLINES WILL LIKELY OCCUR ACROSS CENTRAL AND EASTERN MISSOURI AS
WELL AS WEST CENTRAL ILLINOIS.

ALL MODELS AGREE THAT A STRONG SHORTWAVE ROUNDING THE BASE OF THE
LARGE SCALE TROF WILL INDUCE CYCLOGENESIS ALONG THE FRONTAL BOUNDARY
WITH A CLASSIC DEFORMATION ZONE SETTING UP ALONG OR JUST NORTH OF
THE I-44 CORRIDOR THURSDAY NIGHT. BUFKIT REVEALS ELEVATED CAPE AND
THEREFORE THE CHANCE OF THUNDERSNOW. HAVE FORECASTED SNOW TOTALS
UP TO 10 INCHES IN A BAND THAT LIES JUST NORTH OF I-44 IN MISSOURI
AND I-70 IN ILLINOIS. WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS
RECEIVE MORE THAN A FOOT IF THUNDER OCCURS.

PLAN ON EXTENDING THE WINTER STORM WATCH FOR TONIGHT TO INCLUDE
CENTRAL MISSOURI...OTHERWISE WILL LET DAYSHIFT GET ONE MORE MODEL
RUN UNDER THERE BELT BEFORE ISSUING WINTER STORM WARNINGS.

WINTER STORM EXITS REGION FRIDAY MORNING WITH COLD TEMPERATURES LEFT
IN ITS WAKE. LOOK FOR SINGLE DIGIT READINGS SATURDAY MORNING AS HIGH
PRESSURE OVER A FRESH SNOW PACK RESULTS IN FAVORABLE RADIATIONAL
COOLING.

CVKING

&&

.AVIATION...
FOR THE 12Z TAFS...
AN ARCTIC COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS WESTERN MO
INTO THE TX PANHANDLE EARLY THIS MORNING...NEAR A DBQ-IRK-PNC LINE.
THE FRONT WILL CONTINUE TO SAG SLOWLY SOUTHEASTWARD DURING THE
PERIOD. MOST OF THE CONVECTION CONTINUED FROM WEST CENTRAL INTO
NORTHEAST MO. THE SHOWERS/SCATTERED THUNDERSTORMS WERE MOVING TO THE
NORTHEAST. THREE HOURLY SURFACE PRESSURE CHANGE MAP INDICATED A 4 MB
RISE CENTER OVER SOUTHEAST NEB. COLD FRONT WAS MOVING FASTER THAN
THE PREVIOUS MODEL GUIDANCE. THE LATEST NAM GUIDANCE ON BUFKIT
SOUNDINGS INDICATED THE RAIN WOULD CHANGE TO FREEZING RAIN AT UIN
AROUND 09Z TONIGHT AND AT COU AROUND 10Z TONIGHT. THE 00Z RUN OF THE
NAM CHANGED DROPPED THE TEMP TO FREEZING 2 TO 3 HOURS SOONER.
WIDESPREAD IFR CONDITIONS WILL DEVELOP BEHIND THE FRONT AS IT SLIDES
ACROSS THE AREA.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST. CHARLES-
     ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY
NIGHT      FOR AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-RALLS.

     WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
     FOR KNOX-LEWIS-MARION-MONROE-SHELBY.

IL...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
     IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.

     WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
     FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Nov 29, 4:46 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
446 AM CST WED NOV 29 2006

ILZ095-096-MOZ018-019-026-027-034-301200-
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
446 AM CST WED NOV 29 2006

...WINTER STORM WATCH FROM 6 PM THIS EVENING TO 6 PM CST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY AS A POWERFUL COLD
FRONT MOVES ACROSS THE REGION. THERE IS A SLIGHT RISK THAT A FEW
OF THE THUNDERSTORMS WILL BECOME SEVERE AND BE ABLE TO PRODUCE LARGE
HAIL AND DAMAGING WINDS.

AS THE COLD AIR FILTERS SOUTH INTO THE REGION...THE RAIN WILL TURN
TO A MIXTURE OF FREEZING RAIN AND SLEET DURING THE EVENING.
SIGNIFICANT ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH IS
POSSIBLE TONIGHT. THIS WILL BE ESPECIALLY TRUE ON ELEVATED
SURFACES SUCH AS TREES...POWER LINES...BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE MIXTURE OF FREEZING RAIN AND SLEET WILL TURN TO SNOW ON
THURSDAY. SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE POSSIBLE
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MOZ035-041-042-047-048-050-301200-
RALLS-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY-
446 AM CST WED NOV 29 2006

...WINTER STORM WATCH FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY AS A POWERFUL COLD
FRONT MOVES ACROSS THE REGION. THERE IS A SLIGHT RISK THAT A FEW
OF THE THUNDERSTORMS WILL BECOME SEVERE AND BE ABLE TO PRODUCE LARGE
HAIL AND DAMAGING WINDS.

AS THE COLD AIR FILTERS SOUTH INTO THE REGION...THE RAIN WILL TURN
TO A MIXTURE OF FREEZING RAIN AND SLEET AFTER MIDNIGHT. SIGNIFICANT
ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH IS POSSIBLE
OVERNIGHT. THIS WILL BE ESPECIALLY TRUE ON ELEVATED SURFACES SUCH AS
TREES...POWER LINES...BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE MIXTURE OF FREEZING RAIN AND SLEET WILL TURN TO SNOW ON
THURSDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY
AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ILZ058>060-064-065-069-070-074-079-097>102-MOZ036-049-051-052-
059>065-072>075-084-085-099-301200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-OSAGE-MONTGOMERY-LINCOLN-
GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-
JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
446 AM CST WED NOV 29 2006

...WINTER STORM WATCH FROM 6 AM THURSDAY TO 6 AM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A
POWERFUL COLD FRONT MOVES ACROSS THE REGION. THERE IS A SLIGHT RISK
THAT A FEW OF THE THUNDERSTORMS WILL BECOME SEVERE AND BE ABLE TO
PRODUCE LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS THE COLD AIR FILTERS SOUTH INTO THE REGION...THE RAIN WILL TURN
TO A MIXTURE OF FREEZING RAIN AND SLEET ON THURSDAY...AND SNOW
THURSDAY NIGHT. SIGNIFICANT ICE AND SNOW ACCUMULATION IS POSSIBLE
WITH THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:48 AM CSTSevere Thunderstorm WarningLSXBoone30 min
Nov 29, 3:54 PM CSTWinter Storm WarningLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more43 hr
Nov 29, 3:54 PM CSTWinter Weather AdvisoryLSXIron, Madison, Reynolds, Sainte Genevieve, Saint Francois24 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.